

# **Celebrating Stories of Open Space: 25 Years of Conservation and Connections**

# The Steamboat Grand, Steamboat Springs, Colorado

October 5-October 8, 2025

## Sunday, October 5

4:00-5:30 pm Early Arrival Registration

#### Monday, October 6

7:00 – 8:15 am	Registration and Breakfast with Sponsor Networking
8:15 – 8:45 am	Conference Welcome

#### Session 1: 9:00 - 10:15 am (75 MIN)

1A	1B	1C	1D	1E	1F
40 from 40 (Tom Hoby)	Part 1: Weaving Story Into Stewardship: Tools for Meaningful Connection	Building Bridges: Community Engagement Best Practices between Latinx Spaces and Ranger Agencies	Outdoors Online: Using Social Media for Education, Inclusivity, and Engagement	Playing in the Margins: Where Open Space, Urban Space, and Community Meet	Panel Discussion: Cultural Resource Management within a Natural Resource World

### Session 2: 10:30 – 11:45 am (75 MIN)

2A	<b>2</b> B	2C	2D	<b>2</b> E	2F
GOCO: Strategic Plan and Funding Opportunity Update	Part 2- Weaving Story Into Stewardship: Tools for Meaningful Connection	The Good, the Bad, and the Future: E-bikes for Ranger Patrol and Solving Trail Etiquette Conundrums	Implementing Prescribed Fire in Natural Areas	Making Nature Accessible: Bluff Lake Nature Center's Campus Improvements Project	Keystone Connections: Bison as a Catalyst for Ecological and Cultural Resilience

11:45 am - 12:15 pmSponsor Networking in Exhibit Area12:15 pm - 1:30 pmLunch - GOCO Remarks & COSA Announcements

### Session 3: 2:00 - 2:45 pm (45 MIN)

3A	3B	3C	3D	3E	3F
Collaborate to Increase Your Capacity: Co-Running Volunteer Programs with Partner Agencies	Fire Doesn't Stop at the Fence: Cross-Boundary Wildfire Risk Reduction in Boulder's WUI	Baby BAER: Scaling Down BAER Principles for Rapid Post-Fire Response in Jefferson County Open Space	Three Approaches to OPDMD Policy (mobility devices)	Restoring Balance: Grazing, Grasslands, and Community Connection	Empathetic Enforcement with At-Risk Youth



#### Session 4: 3:00 – 3:45 pm (45 MIN)

4A	4B	4C	4D	4E	4F
Forest Legacy Program: Big Opportunity for Open Space Conservation	Two success stories stories and available resource to protect irrigated agriculture	Colorado's Vital Landscapes and Resources: A preview of DOLA's Local & Regional Planning Guide and Playbook	Measuring the Impact of Outdoor Recreation on Bird Communities in Colorado	Accessible Trail Data - Where We Are and Where We're Headed	COSA Governance

- 4:30 6:15 pm Networking Event (Food served at 5:00 p.m.)
- 6:30 8:00 pm Mountainfilm

#### Tuesday, October 7

7:00 – 8:00 AM Registration and Breakfast with Sponsor Expo
8:05 – 8:20 AM Presenting Sponsor: CO Lottery & amp; Starburst Awards,
8:20-9:20 AM Keynote Speaker: Christopher Preston; 45-minute presentation,
15-minute Q/A
9:20 am - 9:50 am Break with Sponsor Networking in Exhibit Area

Session 5: 9:50 – 10:35 am (45 min)

5A	5B	5C	5D	5E	5F
To be British in a Rocky Mountain World: A Chat with Christopher Preston	Shifting Landscapes: Redefining Ranger Engagement in Environmental Education	Three agencies and their approaches to developing and implementing strategic plans	Making a Climate Action Plan for your Agency: Playbook from City of Boulder's Open Space & Mountain Parks	10 Years of Connecting Open Space and Sense of Place: Urban Prairies Project	Implementing Technology for Revenue Capture

#### Session 6: 10:50 am – 12:05 PM (75 min)

6A	6B	6C	6D	6E	6F
Director Session	Lincoln Hills Past and Present: Exploring Culturally Responsive Teaching in Outdoor Education	From Routine to Rescue: Navigating Task-Focused vs. Crisis-Focused Communicatio n	This Is What Winning Looks Like. Playing it Forward: The Colorado Lottery's Outdoors Legacy	The Power of Place: Reimagining Access and Protection at Paint Mines Interpretive Park	"Mirasol, Looking At the Sun", protecting irrigated farming

12:00– 1:00 pm	Boxed lunch Pick-up
1:15 pm	Field Trip Check-in
1:30 – 5:30 pm	Field Trips



Field Trip	Max.	\$
Howelsen Hill Explorative with the City of Steamboat Springs staff	30	
Preserving the Past: A Walking Tour of Steamboat's Historic Downtown	20	
Become a Community Scientist with the Colorado Native Plant Society	20	
Mindfulness & Multimedia: Observing Nature Through the Lens of iPhonography with Boulder County Parks and Open Space	25	
Fly Fishing at Stagecoach State Park - Yampa Tailwater with Outway	10	
Waterfowl Walk with Yampatika and NAI Four Corners at Stagecoach Reservoir	20	15
Conservation in Action at Carpenter Ranch Preserve with The Nature Conservancy	50	
Steamboat Lake State Park with Colorado Parks and Wildlife	20	
Chuck Lewis State Wildlife Area River Restoration Walk and Talk with Colorado Parks and Wildlife	25-30	
Finger Rock Hatchery with Colorado Parks and Wildlife	25-30	
Gravel and Grit with Marcus Robinson	25	
Self Guided Angling		
Self Guided Gravel Ride		

Evening Dinner on your own 6:30 – 9:30 PM RMRA After Party, Snow Bowl

## Wednesday, October 8

7:30 - 8:30 AM: Breakfast

8:30 – 9:30 AM: Programming

- COSA Blue Grama Awards
- Rocky Mountain Ranger Association Announcement
- Agency close out; Katie and Peter

9:30 – 10:00 AM: Break and hotel check out

Session 7: 10:00 – 11:15 am (75 min)					
7A	7B	7C	7D	7E	7F
Managing Natural Resources for the Future: Cottonwood Forest Project	Bringing the Stories of Open Space to Life: Enhancing Visitor Engagement with Augmented Reality	Boating Incident and Drowning Response and Investigations	From Grant to Groundwork: Advancing Accessible Trails Through Funding and Community Engagement	Rangers & Real-Time Data: Smarter Operations in the Field	Don't Panic, We Have a Strategy! Resources, Tools, and Local Solutions for Colorado's Outdoors

11:15 am - 11:45 am	Sponsor Networking in Exhibit Area
11:45 am – 1:00 pm	Lunch with Presenting Sponsor: GOCO
	Keynote Speaker: Marcus Robinson
1:00 pm	Conference Concludes (please return your conference lanyard)